# SDR CA110120001

- Difficulty date: January 13, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Cndair CL604
- System (JASC): 2200 · Auto Flight System
- Part: Servo
- Condition: Failed
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, A MASTER CAUTION KEPT APPEARING SAYING "AUTOPILOT AILERON TRIM LT WING LOW".  THIS CAME ON AND OFF SEVERAL TIMES.  QRH WAS RUN AND IT ORDERED THE DISCONNECTION OF AUTOPILOT WHICH WAS DONE. SO THE PILOT IS IN A POSITION WHERE THE MEL FOR THE FAILED MACH TRIM SAYS THE AUTOPILOT MUST BE ENGAGED AND THE QRH SAYING IT MUST NOT BE.   THE MASTER CAUTION WENT OUT AGAIN SO THE AUTOPILOT WAS RE-ENGAGED. SOON AFTER IT MADE AN UN-COMMANDED SEVERE ROLL INPUT TO THE RT, AT ABOUT 30` BANK.  PILOT DISENGAGED IT AND RECOVERED MANUALLY TO LEVEL FLIGHT. ALL INDICATIONS RETURNED TO NORMAL BUT BY NOW IT WAS CLEAR THAT THE PILOT HAD TO CLOSELY RECONSIDER THE CONTINUATION OF THE FLIGHT. FURTHER HARD ROLL INPUTS OCCURRED SO THE PILOT HAD NO CHOICE BUT TO DECLARE A "PAN" FOR A RETURN TO BASE. THE MACH TRIM ISSUE WAS STILL REQUIRING AUTOPILOT ENAGAGEMENT BUT AFTER THE SEVERE ROLLS, PILOT DECIDED TO FLY MANUALLY AND QUICKLY GET ON THE GROUND. TAIL TANK FUEL WAS DUMPED AND SPEEDBRAKES USED TO INCREASE DRAG TO INCREASE FUEL FLOW. DURING THE DESCENT THE WEATHER WORSENED TO ILS MINIMUMS OF 800M, OTHER AIRFIELDS ALSO HAD THICK HAZE.  PILOT DECIDED TO MAKE A MANUAL ILS APPROACH AS IT WAS STILL LEGAL TO DO SO,  CREW HAD NO CONTINUED CONFIDENCE IN THE AIRWORTHINESS OF THE ACFT,  ENGINEERS ON BOARD WERE ALSO VERY KEEN TO DISCONTINUE THE FLIGHT AS WE DIDN`T KNOW WHAT PROBLEMS MIGHT OCCUR NEXT - DUE TO THE ELECTRICAL ISSUES A RISK OF FIRE WAS PRESENT. THE ILS WAS MANUALLY FLOWN TO MINIMUMS BUT A GO-AROUND WAS MADE INTO THE STANDARD MISSED APPROACH PROCEDURE. A FURTHER APPROACH WAS FLOWN AND AN OVERWEIGHT LANDING MADE WITHOUT INCIDENT. POST FLIGHT OVERWEIGHT CHECKS REVEALED NO PROBLEMS.
